Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2022, 2:25 PM CDT for Chisago County, Isanti County, Sherburne County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 28, 2022, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 40
Counties Chisago County, MN, Isanti County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WWUS83 KMPX 281925
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
225 PM CDT Tue Jun 28 2022
MNZ044-050>053-WIZ014-282015-
Isanti MN-Benton MN-Mille Lacs MN-Sherburne MN-Chisago MN-Polk WI-
225 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of south central Mille
Lacs, northern Chisago, Isanti, southeastern Benton, Sherburne and
northern Polk Counties through 315 PM CDT...
At 225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Webster to 9 miles southeast of Foley.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Princeton, Zimmerman, Elk River and St. Francis.
This includes the following highways...
Interstate 35 between mile markers 146 and 163.
U.S. Highway 10 in Minnesota between mile markers 180 and 206.
U.S. Highway 169 between mile markers 164 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Minnesota...and northwestern Wisconsin.
&&
LAT...LON 4565 9216 4541 9333 4541 9351 4537 9352
4531 9380 4539 9395 4555 9415 4574 9318
4573 9285 4564 9288 4565 9253 4573 9252
4572 9216
TIME...MOT...LOC 1925Z 291DEG 20KT 4584 9241 4554 9383
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:32 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 28, 12:32 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1232 PM CDT Tue Jun 28 2022 .DISCUSSION...(Today through Monday) Issued at 419 AM CDT Tue Jun 28 2022 KEY MESSAGES: - Slight Risk of severe thunderstorms for western Wisconsin with Marginal Risk of severe thunderstorms in far eastern Minnesota this afternoon - Marginal Risk of severe thunderstorms for west-central Minnesota Wednesday night and for eastern-southern Minnesota and western Wisconsin Thursday. - Isolated to scattered thunderstorms possible Sunday and Monday. Today through Thursday - Several rounds/periods of showers and thunderstorms can be expected through Thursday afternoon, some of which may be strong to severe, and all attributed to the same frontal boundary. WNW to ESE flow aloft will send a few shortwave disturbances from western Canada through the Northern Plains and across the Upper Midwest through tonight while the cold front draped over MN/ND/MT slowly drops south today. Cooler temperatures aloft (H5 temps around -15 deg c) atop warm surface temps/dewpoints (highs upper 70s to mid 80s deg F with dewpoints mid 50s to around 60 deg F) will promote steep lapse rates and an unstable lower level environment. Discrete to clusters of thunderstorms are expected to develop in NE MN and slide southeast, grazing far eastern MN but mainly impact western WI, with storms potentially producing large hail and/or damaging winds. Timing looks to be mid-to-late afternoon, diminishing by the evening hours as the front is expected to reach the MN/IA border through central WI by about 00z. Weak high pressure will fill in behind the front tonight through the first half of Wednesday as the front settles over the WI/IL border into central IA. However, the front will then curve NW over the Dakotas to a surface low over southern Alberta province Wednesday morning. as this low moves east over southern Canada, the front will lift back north as a warm front Wednesday afternoon, moving north of the WFO MPX coverage area by Wednesday evening. While the northward-moving front would suggest warm-sectoring (highs into the mid 80s to near 90 Wed) along with an appreciable increase in surface moisture (dewpoints upper 50s to mid 60s), mid-level capping may mitigate appreciable thunderstorm development. This could be overcome by strong low-level jetting to make for discrete to clusters of storms in the Dakotas Wednesday afternoon which will slide into western Minnesota Wednesday night, making for at least an isolated severe thunderstorm threat. As the cold front of this system drops back southeast during the day Thursday, another bout of scattered thunderstorms, some strong to severe, is possible during the daytime hours Thursday. With the front in the vicinity, enhanced bulk shear of 40-50kt along with MUCAPE of 1000-1500 j/kg will again be available to be tapped within a warm/moist environment for the development of strong-severe thunderstorms. Overall, the SPC Severe Weather Risks run as follows: - Day 1 (today) - Slight in western WI, Marginal in far eastern MN for this afternoon. - Day 2 (Wednesday) - Marginal in western-central MN for Wednesday night. - Day 3 (Thursday) - Marginal in eastern-southern MN into western WI for Thursday. All these risks are highly conditional and CAMs have a wide variety of coverages, but mostly isolated-scattered, thus the risks are only Level 1 to 2 out of 5 at this point. Thursday night through Sunday night - Longwave troughing will pivot across western Ontario and the northern Great Lakes through the end of the week, supporting a surface low pressure that will progress from Hudson Bay into Quebec. Frontal passage Thursday night will keep temperatures near seasonal normals for the holiday weekend. Highs in the upper 70s and mid 80s are expected Saturday and Sunday with a warming trend heading into the Fourth. Precip chances have increased Saturday night and Sunday as guidance stalls a surface boundary near our forecast area. There is still plenty of uncertainty, but this scenario would support an increase in PoPs this weekend and will be worth monitoring for those with holiday plans. Fourth of July - we will see temperatures creep back up into the mid to upper 80s. Low level moisture continues to slowly pool along the boundary with dew points increasing into the mid to upper 60s by Monday afternoon. There is yet another chance for thunderstorm development that'll need to be monitored. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1232 PM CDT Tue Jun 28 2022 VFR expected through the period, except vis in potential thunderstorms later today over WI. A front will sink southeast this afternoon and will spark isolated to scattered storms over WI and east of I-35 late. Winds will veer north and then southeast Wednesday. KMSP...Best storm risk will be to the east today, but will need to watch for a couple that develop as far west as MSP in the 21-23Z timeframe. Otherwise, no concerns. /OUTLOOK FOR KMSP/ Thu...VFR. Chc -TSRA. Wind SW bcmg NW 10-15G25 kts. Fri...VFR. Wind NW 10-15 kts. Sat...VFR. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JPC/BPH AVIATION...Borghoff
Hazardous weather outlook, Jun 28, 1:47 PM CDT, 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 147 PM CDT Tue Jun 28 2022 MNZ044-045-049>053-058>063-066>070-076>078-084-085-093-WIZ014>016- 023>028-291900- Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-Chisago-Meeker- Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver- Scott-Dakota-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 147 PM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through early evening. Some may become severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible Wednesday night through Thursday afternoon. A few of these thunderstorms may be severe, with the main hazards bring large hail and damaging winds. There is a Marginal Risk of severe thunderstorms in western and central Minnesota Wednesday night. There is a Marginal Risk of severe thunderstorms in eastern and southern Minnesota into western Wisconsin on Thursday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will be needed through early evening. MNZ041>043-047-048-054>057-064-065-073>075-082-083-091-092-291900- Douglas-Todd-Morrison-Stevens-Pope-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Yellow Medicine-Renville-Redwood-Brown-Nicollet- Watonwan-Blue Earth-Martin-Faribault- 147 PM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible Wednesday night through Thursday afternoon. A few of these thunderstorms may be severe, with the main hazards bring large hail and damaging winds. There is a Marginal Risk of severe thunderstorms in western and central Minnesota Wednesday night. There is a Marginal Risk of severe thunderstorms in eastern and southern Minnesota into western Wisconsin on Thursday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Jun 28, 1:34 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
134 PM CDT Tue Jun 28 2022
MNZ044-045-050>053-281930-
Isanti MN-Benton MN-Mille Lacs MN-Sherburne MN-Kanabec MN-Chisago MN-
134 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of southern Kanabec,
southern Mille Lacs, northwestern Chisago, Isanti, southeastern
Benton and northern Sherburne Counties through 230 PM CDT...
At 134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Foley to Henriette. Movement was southeast at
30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cambridge, Isanti, Zimmerman, Princeton, Becker, Mora, Rush City,
Milaca, Foley, Brunswick, Clear Lake and Foreston.
This includes the following highways...
Interstate 35 between mile markers 152 and 162.
U.S. Highway 10 in Minnesota between mile markers 189 and 195.
U.S. Highway 169 between mile markers 168 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4589 9314 4573 9314 4572 9287 4559 9289
4544 9339 4539 9397 4552 9404 4569 9410
TIME...MOT...LOC 1834Z 294DEG 25KT 4568 9391 4584 9313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 1:55 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
155 PM CDT Tue Jun 28 2022
MNZ049>051-059-282000-
Benton MN-Sherburne MN-Stearns MN-Wright MN-
155 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of northwestern Wright,
south central Benton, northwestern Sherburne and southeastern Stearns
Counties through 300 PM CDT...
At 154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sauk Rapids to 7 miles northwest of
Paynesville. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Sauk Rapids around 200 PM CDT.
St. Cloud around 205 PM CDT.
Other locations in the path of these storms include Richmond, Cold
Spring, Rockville, Watkins, Kimball and Clearwater.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 152 and 182.
U.S. Highway 10 in Minnesota between mile markers 170 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4569 9407 4540 9392 4529 9426 4530 9439
4532 9439 4533 9475 4536 9477 4541 9477
4542 9482 4547 9486 4563 9443
TIME...MOT...LOC 1854Z 284DEG 29KT 4564 9416 4546 9480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
225 PM CDT Tue Jun 28 2022
MNZ044-050>053-WIZ014-282015-
Isanti MN-Benton MN-Mille Lacs MN-Sherburne MN-Chisago MN-Polk WI-
225 PM CDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of south central Mille
Lacs, northern Chisago, Isanti, southeastern Benton, Sherburne and
northern Polk Counties through 315 PM CDT...
At 225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Webster to 9 miles southeast of Foley.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Princeton, Zimmerman, Elk River and St. Francis.
This includes the following highways...
Interstate 35 between mile markers 146 and 163.
U.S. Highway 10 in Minnesota between mile markers 180 and 206.
U.S. Highway 169 between mile markers 164 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Minnesota...and northwestern Wisconsin.
&&
LAT...LON 4565 9216 4541 9333 4541 9351 4537 9352
4531 9380 4539 9395 4555 9415 4574 9318
4573 9285 4564 9288 4565 9253 4573 9252
4572 9216
TIME...MOT...LOC 1925Z 291DEG 20KT 4584 9241 4554 9383
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:34 PM CDT | Special Weather Statement | MPX | Benton, Isanti, Sherburne | 56 min |
| Jun 28, 1:55 PM CDT | Special Weather Statement | MPX | Stearns | 65 min |
| Jun 27, 7:13 PM CDT | Special Weather Statement | MPX | Barron | 47 min |
| Jun 28, 3:53 PM CDT | Special Weather Statement | MPX | Rusk | 37 min |
| Jun 28, 5:09 PM CDT | Special Weather Statement | MPX | Chippewa | 21 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | MPX | Dunn | 64 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.